Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Urology
Volume 2015, Article ID 690931, 2 pages
http://dx.doi.org/10.1155/2015/690931
Case Report

Urinary Incontinence due to Overactive Detrusor Muscle: A Rare Side Effect of Venlafaxine

1Department of Psychiatry, Creighton University School of Medicine, Omaha, NE 68131, USA
2Department of Biomedical Sciences, Creighton University School of Medicine, CRISS II Room 374, 2500 California Plaza, Omaha, NE 68178, USA

Received 30 July 2015; Revised 26 August 2015; Accepted 3 September 2015

Academic Editor: Ryuji Sakakibara

Copyright © 2015 Vithyalakshmi Selvaraj et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We report a case of reemergence of urinary incontinence (UI) in a patient with benign prostatic hyperplasia (BPH) after starting treatment with venlafaxine who was stabilized on tamsulosin and finasteride for about 6 years. A 66-year-old Caucasian male with prior history of major depressive disorder developed UI within a week of starting venlafaxine 75 mg per day. He described symptoms in the form of involuntary leakage of urine both during the day and at night. His symptoms of UI resolved after stopping the venlafaxine. To the best of our knowledge, there are only four case reports of venlafaxine induced urinary incontinence which have been published.